MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG DYNAMIC MESH STD FOR 2.0MM SCREWS, 200X200MM; IMPLANT

STRYKER LEIBINGER FREIBURG DYNAMIC MESH STD FOR 2.0MM SCREWS, 200X200MM; IMPLANT
Model Number 54-00653
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not yet been received at the manufacturer for testing.An evaluation will be conducted upon receipt of the device, and a follow-up report will be submitted after the quality investigation is complete.
 
Event or Problem Description
It was reported by a company representative that during an in-coming inspection at distribution the presence of foreign material (hair) was found in the blister package.No medical intervention and no adverse consequences were reported as there was no associated procedure.
 
Additional Manufacturer Narrative
Related to the reported event, although the product is available it is not obligatorily necessary to return the product including the package to stryker freiburg for investigation because the report of a hair in the package could be clearly confirmed by means of the provided images.The whole package consists of the outer secondary package (directly printed plastic pouch) and the inner primary package (blister with mesh and foam inside) and ifu.Within the visual inspection it was determined that inside the outer secondary package ¿ directly printed plastic pouch - a hair is visible.Furthermore, it could be determined visually that the package was not opened and is in its original delivery condition.Based on the investigation, the root cause of the reported event - hair in the primary package (plastic pouch) - was attributed to a manufacturing related issue ¿ packaging relevant case.According to this, nc #(b)(4) was initiated on 2019-jun-14.Therefore, no further corrective and/or preventive action is considered to be required at this time.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
At the time of the initial emdr filing of this complaint it was believed that the product involved is sterile.Upon further review it has been verified that the product, 54-00653, is a non-sterile device.Based on this new and updated/corrected information, the complaint now includes the following non-reportable rationale: ¿there were no adverse consequences to the patient, as there was no patient involvement.We have reviewed the historical reportability of this device.There is no history of adverse consequences for the patient in previous similar events, and no information to indicate that adverse consequences would occur if the event were to happen again.Foreign material/hair within the non-sterile packaging would not hinder a surgery nor cause any adverse consequences for the patient as the material would be removed upon sterilization and eliminate the risk of that material being brought into the operating room.Based on a review of the risk documentation and the reported information regarding this event, a report is not required to be filed.¿.

Brand Name
DYNAMIC MESH STD FOR 2.0MM SCREWS, 200X200MM
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
DE  D-79111
MDR Report Key8686624
Report Number0008010177-2019-00034
Device Sequence Number2663334
Product Code JEY
UDI-Device Identifier04546540237682
UDI-Public04546540237682
Combination Product (Y/N)N
PMA/510(K) Number
K983528
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number54-00653
Device Catalogue Number54-00653
Device Lot Number1000330734
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2019
Initial Date Received by Manufacturer 05/27/2019
Supplement Date Received by Manufacturer05/27/2019
05/27/2019
Initial Report FDA Received Date06/11/2019
Supplement Report FDA Received Date08/01/2019
03/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1